14 months + 2 days

I’m not very good at keeping track anymore. I used to be so on top of blogging about my TSW journey!

So things have a taken a turn for the worse. Remember the last post? Well, I ain’t feeling so hot anymore. I woke up feeling like absolute sh*t on November 14th. Haven’t felt this way since… month 2? You would probably think one would be out of the thick of things at month 14 but this really proves that this entire process is one hella unpredictable ride.

Allow me to describe how my beautiful face currently looks like —
Familiar with raccoons? The black ‘band’ around their eyes that resemble bandits? That’s how I look like. Replace that black part with bloodshot redness. My eyelids were originally puffy and swollen, the area around my eyes and cheeks were blistery and basically looked like I had a major allergic reaction. Those characteristics have largely subsided since November 14th but I still pretty much look like sh*t. I know it is all subjective but to be totally honest, I’m pretty disappointed.

Went to see Dr. Z for an ‘emergency’ appointment on Friday and literally lost my cool. I was too pissed to be scared of her. I know TSW is unpredictable but I’ve been following her ‘rules’ since month 1.5 (minus me falling off the wagon in during month 13). Why am I flaring like this again? Given the fact that I was at my worst in October/November 2012, I have all the reason to be paranoid. What if history repeats itself? I want answers.

I should clarify with my readers that the symptoms are nowhere near as bad as the initial flare in October 2012. This ‘November 2013 flare’ seems to have localized around my eyes and cheeks. No blisters, rash, oozing, itching, bloodshot red skin patches or flaking on any other part of my body.

Back to my face. No itching or flaking. The blisters oozed on Saturday and scabs have taken over the dried up parts of my under eyelid and cheeks. Dr. Z tells me the top part of my body is heat-y (hot) and that is why my face is so red. The lower extremities are constantly cold. It is apparently difficult to treat with herbs since the medicine can’t be overly hot or cold and it will ultimately cause imbalance. She asked me what I wanted to get rid of first. Ummmm, no brainer. My RED FACE maybe?

My wish is her command. She gave me a prescription for a ‘cool’ concoction and strictly advised me to drink it for no more than 3 days. Things seem to be working. Sunday night and the color tone of my face changed from bloodshot red to pinkish/purple.

I haven’t lost faith in her but I’ve spent nearly 5K on acupuncture treatment and TCM medicine since October 2012. Don’t get me wrong. I have absolutely no problem with spending money to expedite/make this process less painful let alone have it strengthen my overall health and well-being. BUT I’m spending $$$. So please, reassure me that everything is going to be OK.
/end rant

Let’s see how these next few days stack up.

100 shades of pink for the time being.

Advertisements

5 thoughts on “14 months + 2 days

  1. Everything is going to be ok!!!!!

    The late flares are horrible, but normal. The usually occur around the 11-14 month mark and make you feel like the whole process has reset itself. Don’t panic though. You will improve again. Nobody yet knows why we have the late flares. I wonder if it to do with the weather, or certain allergens in the air, but I really don’t know.

    As for the $$$$$ on treatments, I suppose it depends how much benefit you think you get from it. If it makes you more comfortable and strengthens overall health, fine, but to be realistic, it probably won’t speed up the TSW process. You need to do what is right for YOU, whatever helps you ride out the TSW storm and gives you comfort.

    Again, I say EVERYTHING IS GONNA BE OK!!!! Xoxoxox

    1. Hi Lou,

      Thanks for the words of encouragement.
      You’re right. These flares are NO WHERE near as painful as the initial flares during month 1-3. That and I know what to expect! Just a bit unhappy as I have been living a pretty good eczema free life since February.

      The $$ spent on TCM is totally worth it, IMO. It has definitely made the entire TSW process more bearable. My acupuncturist also told me from the get-go that it would take awhile for everything to be normal again. Definitely no rushing and to be optimistic were her words to me. I was just frustrated.

      Thanks for writing to me and I hope you’re kicking butt. Btw, things are normal again as I’m typing this out.

      Cheers!

  2. People always talk about flare-ups like this thing come and go and then return after awhile, and so on. I never experienced that. Once I got my face red back in 2011 it stayed like that constantly. One or both cheeks, neck, ears, eyelids, flexors. I never used steroids on my face, but in 2012 I started with Elidel. I spent one and am on the second package. I lost a school year, failed English, Math, Biology, Accounting, everything. Dosage obviously was not sufficient. Dermatologist prescribed 8 (!) reps for this cream. He probably knows from his experience that once this devastating illness comes it will stay forever. What to do?? Unable to finish school even with twice a week tutoring. One thing I noticed was that my condition got worse after I took the last obligatory vaccine in the summer of 2012. First two months of Grade 11 went fine but in December that year I simply shutdown. My ability to think degraded to the point I was getting 30%, 20%, 10% marks and before this vaccine I was straight B student with some marks > 80%. Something happened after this damn vaccine and it is related to my underlying eczema which I had all my life but it was never that severe like last 2 years. It seems every vaccine shot degraded my eczema condition significantly. And I am allergic to eggs, fish, onions, spices, you name it. Few months ago I got into a diet without gluten, dairy, beef, etc. but to no effect. As soon as 3 days pass there is red cheeks, triple eyelids, ears red from scratching, only flexors keep it a little bit longer but I use steroids on the body so that may be the reason.
    My whole life is destroyed because of this illness. There is no cure. I am worried about long term effect of Elidel. If I stop to use such active ingredients the redness and itchiness will come back and stay there forever. I had never experienced so called falre-up where redness come and go.

    1. Hi navr,

      Please do not give up. Your life is not destroyed. I had the same issues as you. I had to miss 2 semesters of school and felt like there was no point of living.
      How many years have you used elidel? Protopic and elidel are both immunosuppressants. Some people on the ITSAN forum have discussed using protopic during their withdrawals.
      Please visit the ITSAN forum if you haven’t already. It is a community of uber supportive individuals who are more or less going through the same thing as us.
      http://forum.itsan.org/index.php
      Good luck!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s